Thunderstorm Wind, Huntingdon
- When
- April 9, 4:50 PM EST
- Where
- Huntingdon County, Spruce Creek
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.617, -78.167
Trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 9, 12:30 PM EST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 130 PM EDT MON APR 9 2001 ...WORK ZONES BY 330 PM... ...ZONES BY 350 PM... ...CHANGES... WILL KEEP FCST CLOSE TO WHAT WE HAVE NOW. FOR MONDAY...WILL PUT CHC SHOWERS IN. ...DISC... ...SHORT TERM... FRONT TO LINGER NEARBY INTO TUE. SW PART OF CWA OF CONCERN...AS FFG ABOUT .5/HR...AND THIS THIS AREA HAS HAD SOME HEAVY STORMS LAST 2 MORNINGS...AND OUTLOOKED FOR HEAVY RAIN. PIT 12Z SOUNDING QUITE UNSTABLE GIVEN TIME OF DAY. WILL HOLD OFF ON WATCH NOW...AS BANDS MORE N/S THAN E/W...AND IT WILL RAIN FOR DAYS...BUT WILL KEEP AN EYE ON IT. ANYWAY...WORSE ACTIVITY LIKELY INTO EARLY EVENING S PA...THEN JUST A CHC OF A SHOWER/STORM OVERNIGHT AND MOST OF TUE. MORE WIDESPREAD ACTIVITY POSSIBLE LATE TUE/EARLY WED AM...MAINLY SW PART OF CWA. MUCH OF WED MAY NOT BE BAD...AS TWO WARM FRONTS SET UP...ONE WELL TO THE SOUTH...AND ANOTHER TO THE N...AND UPPER LEVEL RIDGING TAKES HOLD. ...LONG TERM... WED STILL LOOKS TO BE THE BEST CHC FOR DRY WX THIS WEEK...IN THIS ABNORMALLY WET/MILD PATTERN. DOUBLE WARM FRONT LIKELY ON WED...AS MENTIONED ABOVE. INTENSE STORM PULLS TO THE NE...AND MORE ACTION INTO THE WEEKEND...AT LEAST SHOWERS. SPS FOR CONVECTIVE OUTLOOK WESTERN HALF OF CWA. .CTP...SEVERE WATCH UNTIL 5 PM...WESTERN PART OF CWA. MARTIN
PAZ006-011-012-018-019-026>028-035>037-041-042-045-046-049>053- 056>059-063>066-100030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 209 PM EDT MON APR 9 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM FOR A LARGE PORTION OF CENTRAL PENNSYLVANIA... THE SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES... POTTER...TIOGA...CAMERON...CLINTON...LYCOMING... SULLIVAN...CENTRE...UNION...SNYDER...NORTHUMBERLAND...MONTOUR... COLUMBIA...SCHUYLKILL...PERRY...DAUPHIN...LEBANON...HUNTINGDON... MIFFLIN...JUNIATA...FULTON...FRANKLIN...ADAMS...YORK...AND LANCASTER. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON AND EARLY THIS EVENING. THE STORMS WILL BE NEAR A WILLIAMSPORT...TO STATE COLLEGE TO ALTOONA LINE BY 4 PM...AND NEAR HARRISBURG AND YORK BY 6 PM. STRONG...GUSTY WINDS AND HAIL WILL ACCOMPANY THE STRONGER STORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. MSE
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-100200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 508 PM EDT MON APR 9 2001 ...SEVERE THUNDERSTORM WATCH CONTINUES FOR MOST OF CENTRAL PENNSYLVANIA THIS EVENING... THE SEVERE THUNDERSTORM WATCH IS VALID UNTIL 8 PM FOR THE FOLLOWING COUNTIES. ADAMS...CAMERON...CENTRE...CLINTON...COLUMBIA...CUMBERLAND...DAUPHIN ...FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...LEBANON... LYCOMING...MIFFLIN...MONTOUR...NORTHUMBERLAND...PERRY...POTTER... SCHUYLKILL...SNYDER...SULLIVAN...TIOGA...UNION AND YORK. THE SEVERE THUNDERSTORM WATCH IS VALID UNTIL 10 PM FOR THE FOLLOWING COUNTIES. BEDFORD...BLAIR...CAMBRIA...CLEARFIELD...ELK AND SOMERSET. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS CENTRAL PENNSYLVANIA THIS EVENING. STRONG...GUSTY WINDS AND HAIL WILL ACCOMPANY THE STRONGER STORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242699.